MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312374
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Periprosthetic fracture (4902)
Date of Event 02/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after thr surgery had been performed on unknown date, the patient experienced a periprosthetic fracture following a fall.This adverse event was treated by a revision surgery on (b)(6) 2025, in which the cpcs cocr prim ho 12/14 sz 4, the tandem intl bipolar 51od 28id and the cocr 12/14 fem head 28 +0 were explanted.In addition, an evos periprosthetic proximal femur plate with screws and cables were used to fix the fracture.The patient passed away during the recovery phase.No further complications were reported.
 
Additional Manufacturer Narrative
H3,h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, without the initial date to know how long the implants were implanted, or the comparison of the immediate pre/post implantation imaging we are unable to confirm whether adequate fixation was achieved in the primary surgery or other radiographic changes over time.The report stated during the revision the stem and head were removed and replaced with a decrease in the inclination of the components but it cannot conclude if this is a correction or adjustment over time.Consequently, it was reported the patient died post revision in recovery.Therefore, we cannot rule out surgical/and or anesthesia complications, the patient¿s age, or pre-existing medical conditions that were exacerbated by the surgery, or the fall itself and other injuries as possible contributing factors to the patient¿s demise.Further impact to the patient beyond the revision cannot be assessed due to the patient¿s death.Nor could it be concluded that the reported death was related to a malperformance of the smith and nephew implants or implant failure.The devices' batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the high offset, a review of complaint history for the previous 12 months did not reveal similar events for the listed device.For femoral head and the tandem bipolar, a review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed in warnings and precautions that congenital deformity, improper implant selection, improper broaching or reaming, osteoporosis, bone defects due to misdirected reaming, trauma, strenuous activity, improper implant alignment or placement, patient non-compliance, can increase risk of femoral or pelvic fractures.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.A factor that could contribute to the reported event include injury.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - clinical code and health effect - impact code.

Brand Name
CPCS COCR PRIM HO 12/14 SZ 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21453046
Report Number1020279-2025-00342
Device Sequence Number7290417
Product Code JDI
UDI-Device Identifier03596010462176
UDI-Public3596010462176
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71312374
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COCR 12/14 FEM HEAD 28 +0:71302800, UNKNOWN.; TANDEM INTL BIPOLAR 51OD 28ID:71324051, UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale